Alert archive / Georgia / Freeze Warnings in 2022

Freeze Warning 2, NWS Atlanta, GA

March 13, 202288 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 13, 2022, 2:40 PM EDT for 88 counties in Georgia. It took effect at Mar 14, 2022, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2022, 2:40 PM EDT (18:40 UTC)
In effect from
Mar 14, 2022, 12:00 AM EDT
Expired
Mar 14, 2022, 10:00 AM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 88 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3341 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS72 KFFC 131840
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
240 PM EDT Sun Mar 13 2022

GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140400-
/O.NEW.KFFC.FZ.W.0002.220314T0400Z-220314T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
240 PM EDT Sun Mar 13 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

* WHAT...Low temperatures from the mid 20s to lower 30s.

* WHERE...Much of north and central Georgia.

* WHEN...Midnight tonight through 10AM Monday.

* IMPACTS...Due to early budding and growth, frost and freeze
  conditions could severely damage or kill crops and tender
  vegetation.

* ADDITIONAL DETAILS...Several counties in far northeast Georgia
  were excluded from this Warning because our local Frost/Freeze
  program (for the higher elevations of northeast Georgia) does
  not begin until mid April. Also, the low temperatures expected
  for tonight across those areas is closer to normal for this time
  of year (compared to last night).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
432 
WWUS72 KFFC 140115
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
915 PM EDT Sun Mar 13 2022

GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141400-
/O.CON.KFFC.FZ.W.0002.220314T0400Z-220314T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
915 PM EDT Sun Mar 13 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...Low temperatures from the mid 20s to lower 30s.

* WHERE...Much of north and central Georgia.

* WHEN...Midnight tonight through 10AM Monday.

* IMPACTS...Due to early budding and growth, frost and freeze 
  conditions could severely damage or kill crops and tender 
  vegetation.

* ADDITIONAL DETAILS...Several counties in far northeast Georgia 
  were excluded from this Warning because our local Frost/Freeze 
  program (for the higher elevations of northeast Georgia) does 
  not begin until mid April. Also, the low temperatures expected 
  for tonight across those areas is closer to normal for this 
  time of year (compared to last night).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
323 
WWUS72 KFFC 140737
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
337 AM EDT Mon Mar 14 2022

GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141400-
/O.CON.KFFC.FZ.W.0002.000000T0000Z-220314T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
337 AM EDT Mon Mar 14 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 28.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Several counties in far northeast Georgia
  were excluded from this Warning because our local Frost/Freeze
  program (for the higher elevations of northeast Georgia) does
  not begin until mid April. Also, the low temperatures expected
  for tonight across those areas is closer to normal for this time
  of year (compared to Sunday morning).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
456 
WWUS72 KFFC 141406
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1006 AM EDT Mon Mar 14 2022

GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141515-
/O.EXP.KFFC.FZ.W.0002.000000T0000Z-220314T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
1006 AM EDT Mon Mar 14 2022

...FREEZE WARNING HAS EXPIRED...

Temperatures will continue to rise above freezing. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 13, 1:31 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 13, 1:31 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
131 PM EDT Sun Mar 13 2022

...Updated for 18Z Aviation Discussion...

.UPDATE...
For 18z TAFs/Aviation. Overall forecast in good shape.

&&

.PREV DISCUSSION... /Issued 727 AM EDT Sun Mar 13 2022/

Dry and chilly through Monday with rain returning Tuesday.

SHORT TERM /Today through Monday/...
Flow aloft will be nearly zonal today and shift to the southwest by
tomorrow.  The surface will remain under the influence of high
pressure with mostly clear skies and dry conditions.  After a
freezing start this morning across the area with a Freeze Warning
through 11am [see ATLNPWFFC], temperatures will rebound into the
50s this afternoon. Expect dew point temperatures to remain in the
single digits and teens throughout the day. Overnight lows will
again drop into the 30s, with much of the area flirting with
freezing temperatures. Will hold off on a Freeze Warning for now
and let the day shift re-evaluate.

Atwell

LONG TERM /Monday Night through Saturday/...
Active weather pattern returns in the long term, with first system
approaching the area right off that bat.

Moisture begins to return to the state ahead of digging shortwave
as it swings through the Great Plains on Monday. Extended models
agree with breaking off deepening low from the main jet, and
slowly moving it across the South Tuesday and Wednesday. Likely
and Categorical PoPs remain in the grids for this time period,
then taper off from west to east early Thursday morning. Best
thunder chances appear to be Wednesday, and mainly over middle
Georgia. There remains some dissonance with extended period
ensemble solutions with how quickly this low exits the region,
with some delaying clearing conditions until later Thursday (also
plenty of solutions with low center riding farther south along
the northern Gulf). GEFS members are still more enthusiastic in
clearing the low quickly, with period of recovery before next
system barrels toward the state Friday. The potency of the Friday
system will depend heavily on how the midweek event evolves and
the downtime (recovery) between. With such uncertainty still in
the mix, have opted for NBM PoPs late week and into the weekend.

Total QPF for Tuesday through Thursday is generally 0.50 to 1.00
inches generally along and north of the I-20 corridor, and
between 1.00 to 1.25 south. At this time QPF for Friday into
Saturday is under 0.50 inches CWA-wide, but these amounts are
subject to quite a bit of change as models come to better
agreement.

Temperatures will return to more Spring-like conditions through
the long term with a warm up from highs in the 60s early in the
week to the 70s and near 80 by Friday. Lows will generally be in
the 40s and 50s, largely aided by increased cloud cover mid week.

LGB/31

&&

.AVIATION...
18Z Update...
Surface high pressure centered across the Southeast region will
gradually slide east through this evening, allowing a light SW
flow to become SE between 12-18z Monday. Flow is very weak so
impacts minimal. Aside from a few high clouds rolling through,
skies should be mainly clear through tomorrow afternoon. VFR
conditions will prevail.

//ATL Confidence...18Z Update...
High all elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  31  64  42 /   0   0   0   5
Atlanta         52  34  63  45 /   0   0   0  10
Blairsville     50  28  60  37 /   0   0   0   5
Cartersville    52  30  64  42 /   0   0   0  10
Columbus        56  33  68  47 /   0   0   0  30
Gainesville     51  33  62  42 /   0   0   0   5
Macon           56  30  68  45 /   0   0   0  10
Rome            53  29  65  42 /   0   0   0  10
Peachtree City  54  30  64  44 /   0   0   0  10
Vidalia         55  34  68  49 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....31
AVIATION...DJN.83
Hazardous weather outlook, Mar 13, 10:53 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1053 AM EDT Sun Mar 13 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1053 AM EDT Sun Mar 13 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Near-freezing temperatures are expected again Monday morning and
a Freeze Warning may be necessary for portions of north and
central Georgia. Additionally, with slightly higher moisture and
light winds, patchy frost is also a concern where temperatures
are 36 or below.

Another round of showers and isolated thunderstorms are expected
Tuesday and Wednesday. At this time, no severe weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.